Hail, Stone
- When
- July 8, 12:50 PM CST to 12:52 PM CST
- Where
- Stone County, Ramsey Spgs
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.767, -88.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 8, 2:00 AM CST, 10 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 AM CDT THU JUL 8 2004 .SHORT TERM...CURRENT SET OF ZONES AND GRIDS LOOKED TO BE IN PRETTY GOOD SHAPE THROUGH SATURDAY. EXPECT GOOD CHANCE TO LIKELY POPS OVER REGION TODAY AS UPPER TROFINESS AND WEAK SHORTWAVE ENERGY GRADUALLY EXITS STAGE RIGHT. SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY OVER GULF COASTAL WATERS EARLY THIS MORNING RESULTING FROM WEAK SHORTWAVE JUST WEST OF FCST AREA. THIS FEATURE...COMBINED WITH ABUNDANT LOLVL MOISTURE...AFTERNOON HEATING...AND LOLVL BOUNDARIES (IE-OUTFLOWS AND SEA BREEZE) SHOULD RESULT IN ONE MORE DAY OF FAIRLY WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. WHILE NO SIGNIFICANT SEVERE WEATHER IS EXPECTED TODAY...WILL AGAIN HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL AND INTENSE LIGHTNING. BY LATE FRIDAY AND ESPECIALLY SATURDAY...MID/UPPER RIDGING BUILDS OVER FCST AREA... SIMILAR TO THE EARLY PART OF THIS WEEK WHEN THERE WAS LESS CONVECTION. SEA BREEZE CIRCULATION WILL BE PRIMARY FORCING MECHANISM OVER THE WEEKEND...SO WILL GO WITH LOW END CHANCE POPS COASTAL ZONES AND ONLY ISOLATED POPS OVER INTERIOR FOR SATURDAY. NEAR CLIMO TEMPS THROUGH PERIOD WITH LOW/MID 90 MAXES AND LOW/MID 70 MINS. && .EXTENDED...SFC HIGH PRESSURE REMAINS IN PLACE OVER SERN STATES WITH MID/UPPER LEVEL RIDGE BUILDING AS WELL. MOST OF EXTENDED PERIOD FCST CALLS FOR CLIMO FOR THIS TIME OF THE YEAR...WITH LOW END CHANCE POPS EACH DAY...WITH SEA BREEZE CONTINUING TO BE THE PRIMARY FORCING MECHANISM. && .MARINE...A WEAK HIGH PRESSURE RIDGE WILL CONTINUE OVER THE EASTERN GULF THROUGH SUNDAY WITH LITTLE CHANGE IN WINDS AND SEAS EXPECTED. LIGHT ONSHORE FLOW WILL CONTINUE...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY NEAR SHORE...THROUGH THE PERIOD. && .FIRE...NO HEADLINES WITH AFTERNOON RHS AND DISPERSIONS WELL BELOW CRITICAL LEVELS...AND WIDESPREAD RAINFALL EXPECTED FOR AT LEAST ONE MORE DAY. && .PRELIMINARY TEMPS / POPS... MOBILE 90 75 91 74 / 60 30 40 10 PENSACOLA 90 76 91 76 / 50 30 40 10 DESTIN 90 76 91 76 / 60 30 30 10 EVERGREEN 90 71 92 70 / 60 30 40 10 WAYNESBORO 91 73 90 71 / 60 30 40 10 CAMDEN 90 71 92 70 / 60 30 40 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 12/SHEPHERD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT THU JUL 8 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081730- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WEAK UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...SOME STORMS COULD BECOME STRONG...PRODUCING PERIODS OF HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
910 AM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM LIGHTNING FLORALA 31.00N 86.33W
07/07/2004 COVINGTON AL EMERGENCY MNGR
*** 1 FATAL *** A MALE WAS HIT BY LIGHTNING AND KILLED.
HIS BODY WAS NOT DISCOVERED FOR THREE HOURS.
&&
GBThe Mobile radar (KMOB), 65 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414142.